MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Catalog Number RF430 SMN 10444913
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2018-00631 was also filed for the same event.The customer contacted the siemens healthcare diagnostics customer care center concerning discordant low hcg results reported on two patient samples.The discrepant low results were accompanied with a high absorbance ("high a") error message on the dimension exl instrument printout but were reported through the laboratory information system (lis) without the error message.Siemens headquarters support center (hsc) reviewed the information provided and determined that the customer reported flagged results which should not have been reported.The customer reviewed the instrument print-outs for these patients and noted the high "a" error message on the printout.For the high a error the dimension exl operator's guide states: "urine drugs of abuse assays should be centrifuged and rerun.For other assays, manually dilute the sample and rerun the assay.Make the smallest dilution possible to bring the result down into the assay range.Enter the dilution factor as a whole number on the enter sample data screen and the instrument will multiply the result by this factor." the customer's auto-dilution feature for hcg was turned off.The customer has re-enabled the feature and has not had the issue since.The customer stated they were going to work with lis provider to address translation of result flags and suppression of the numerical result.The dimension exl instrument was performing as intended for high hcg samples.No product or system non-conformance was identified.The cause of the event was use error.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
Discordant depressed human chorionic gonadotropin (hcg) results were obtained on patient samples on the dimension exl with lm system.The results were reported to the physician(s) who questioned the results.The same samples were reprocessed the same day at an alternate facility and higher results were obtained.Corrected reports were issued.No treatment was provided to the patients on the basis of the reported discordant hcg results.There are no known reports of patient intervention or adverse health consequences due to the discordant hcg results.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® HCG HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8054859
Report Number2517506-2018-00630
Device Sequence Number11243765
Product Code DHA
UDI-Device Identifier00842768013850
UDI-Public00842768013850
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K970387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Catalogue NumberRF430 SMN 10444913
Device Lot NumberFA9136
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1